Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Hosp Pharm. 1977 May;34(5):528-31.

Hypokalemic, metabolic alkalosis induced by high-dose ampicillin sodium.

Abstract

A case of hypokalemic metabolic alkalosis precipitated by high-dose intravenous ampicillin sodium is discussed. Cases of hypokalemic metabolic alkalosis attributable to ampicillin sodium have not been reported previously. There have been reports of this phenomenon associated with high doses of penicillin sodium and carbenicillin disodium. The possible mechanism of antibiotic-induced hypokalemic metabolic alkalosis is discussed. It is suggested that most cases of antibiotic-induced hypokalemia respond to oral or intravenous potassium chloride.

PMID:
326044
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk